Ocular side effects possibly associated with isotretinoin usage.

@article{Fraunfelder2001OcularSE,
  title={Ocular side effects possibly associated with isotretinoin usage.},
  author={Frederick T Fraunfelder and Frederick W. Fraunfelder and Ralph Edwards},
  journal={American journal of ophthalmology},
  year={2001},
  volume={132 3},
  pages={
          299-305
        }
}

Ocular adverse effects of systemic treatment with isotretinoin.

Isotretinoin use may be associated with short-term ocular events, especially conjunctivitis, underscoring the importance of educating patients and caregivers about these potentially important AEs of the therapy.

Patients’ Awareness of the Ocular Side Effects of Isotretinoin Therapy: A Study From Saudi Arabia

The objective is to evaluate the awareness of the ocular side effects of isotretinoin treatment in patients with acne and to understand the treating physicians' practice of prescribing isot retinoin from the patient's point of view.

Ocular Adverse Effects Associated with Systemic Medications

Several retrospective case series and reported adverse events regarding common ocular adverse effects related to systemic therapy, including pamidronate and alendronate as causes of scleritis, uveitis, conjunctivitis and blurred vision are reviewed.

Neuromuscular Adverse Effects Associated with Systemic Retinoid Dermatotherapy

Systemic diseases with involvement of nervous and/or muscle tissue and neuromuscular disorders should be regarded as exclusion criteria for initiation of oral retinoid therapy and intense physical exercise and concurrent treatment with neurotoxic or myotoxic drugs should be avoided during treatment with Oral retinoids.

Dermatologists’ Knowledge and Attitude Toward Isotretinoin Ocular Side Effects in Egypt

Egyptian dermatologists were knowledgeable about the effects of isotretinoin on eyes with inappropriate clinical practice, and the academic degree of dermatologists is directly proportional with warning patients about ocular side effects and refractive surgery precautions.

Isotretinoin and the eye: A review for the dermatologist

The aim of this review is to present an up‐to‐date overview for the dermatologist about the prevention, diagnosis, and treatment of the ocular side effects of isotretinoin, and when to refer to the eye specialist.

Recurrent corneal erosion syndrome associated with oral isotretinoin: a cautionary tale

A 38-year-old woman presented to her optometrist with severe, spontaneous, sudden-onset pain, along with photophobia, watering and redness of her left eye, and it was deemed probable that the isotretinoin was having an exacerbating effect on the ocular surface environment, and thus the dose was reduced.

Drug‐induced ocular side‐effects with isotretinoin

The first case report of corneal steepening after systemic treatment with isotretinoin for seven and a half weeks is presented, associated with a significant drop in visual acuity which could not be explained from the refractive error change.

Efficacy and safety of ustekinumab in a group of 22 elderly patients with psoriasis over a 2‐year period

A 38-year-old woman presented to her optometrist with severe, spontaneous, sudden-onset pain, along with photophobia, watering and redness of her left eye, and it was deemed probable that the isotretinoin was having an exacerbating effect on the ocular surface environment, and thus the dose was reduced.
...

References

SHOWING 1-10 OF 29 REFERENCES

Ocular side effects of accutane therapy.

  • S. Lerman
  • Medicine
    Lens and eye toxicity research
  • 1992
Observations demonstrate that some of the Accutane induced ocular side affects are not reversible when the drug is stopped, and patients on such therapy should be carefully monitored.

Abnormal night vision with isotretinoin therapy for acne

A 19-year-old trainee RAF navigator who developed abnormal night vision during isotretinoin therapy, given in a dose of 70 mg daily for acne vulgaris, complained of blurred vision, photophobia and decreased night vision, and electrophysiology showed little recovery in retinal function.

Ophthalmological effects of 13‐cis‐retinoic acid therapy for acne vulgaris

The lack of gross changes in the presence of a 70% reduction in sebum excretion rate suggests that the drug is not grossly affecting tear secretion or its lipid component, and this infection is not a secondary effect due to a marked reduction in tear secretion.

Bilateral corneal opacities. Occurrence in a patient treated with oral isotretinoin.

Because of the preliminary success of oral isotretinoin for other forms of ichthyosis, the patient was given a trial of this drug, and the treatment was a failure, and a complication of reversible corneal deposits occurred.

Ophthalmological side‐effects of 13‐cis‐retinoid therapy

Evidence is suggested that 13-cis-retinoid does cause a decrease in tearfilm break-up time (BUT), although the authors recognise that these tests are crude and difficult to reproduce.

Isotretinoin in lacrimal gland fluid and tears.

It is concluded that the lacrimal gland is able to secrete isotretinoin in addition to retinol and that, in animals and patients treated systemically with isotretinin, the ocular surface is exposed to the drug via the tear film.

Ocular Side Effects of the Retinoids

The focus is on isotretinoin because it is the most commonly prescribed oral retinoid and has been the most widely studied in terms of the ocular side effects it causes.